I recently tested positive for phenobarbital and have no idea why. I'm 52 years old. I recieved 2nd and 3rd degree burns over 80% of my body 30 years ago that were so severe I was not expected to live for the 1st week. The doctors told me that they did not know what problems I would encounter later in life. I got hepatitus c, which was undiagnosed until 1994, then treated with inteferon. I was alone and ended up in a deep depression. Cocain and alcohol abuse ruled my life until 1998, and I'm clean ever since. In 2000 my legs began swelling, after tests, all was found to be normal, except lymphatic system clogged or nonexistent from burns. Horrible continuous diahrea began in mid-2001 and those tests continued until 2003. Again, no cause, but tests revealed that my food did not properly digest, fatty content in stools. The only effective treatment has been various drugs with morphine. With my history, it was dangerous, but the lesser of two evils. I have been able to go to work and function since then, although always depressed, alone, angry. I recently added marinol and provigil, and feel optimistic for the first time in years, until the drug test. It's assumed I'm lying, but I need someone to help figure out where the phenobarbital came from. I'm certain I took it at some time, but not in several years. I'm ready to give up, so this is my final plea for help? I've got no more fight left in me. Thanks.
I don't have a good answer as to where the phenobarbital came from. A false positive can occur with any test and questionable results should be repeated.
Regarding the GI symptoms, you can consider a colonoscopy to evaluate for colitis or anatomical abnormalities. Blood tests for celiac disease or stool tests looking for infection and fat malabsorption can also be considered.
If the tests continue to be non-revealing, irritable bowel syndrome can be considered.
These options can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Thanks for the response. I'm fortunate that all my treatment has been at the Texas Medical Center, and we (the doctors and I) have tested for and explored everything that you suggest. Several other doctors have been consulted, but so far no relief. Maybe loosing my job and career (the industry I work in shares drug test results with other companies) will be a blessing, as my company's medical insurance specifically excludes home injections, the only treatment for hepatitus C. If unemployed maybe I can get treatment, though failing a drug test may disqualify me. What a great Country, LOL. Thanks anyway.
Do you have a link to where I can find that information. Now that I've lost my job over this, I would like to have all the info I can find when I talk to a lawyer. They won't even test me again for 6 months, and then only after completing drug rehab. The worse part to me is the assumption of perfection of the testing process. Thanks.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.